A Theorem on Locally Euclidean Groups

نویسنده

  • G. D. MOSTOW
چکیده

1. Let G be a connected locally compact group and let G' denote the closure of the commutator subgroup of G. G' is called the derived subgroup of G. Consider the derived series of G, that is, the sequence of subgroups Go, Gi, ■ ■ ■ , Gn, ■ ■ ■ where G0 = G and Gn+i = G'nEach Gn is connected and this sequence becomes stationary at some finite stage,2 that is, for some n, Gn = Gn+i. We define Gn to be the "core" of the group. The purpose of this paper is to prove the following:

برای دانلود رایگان متن کامل این مقاله و بیش از 32 میلیون مقاله دیگر ابتدا ثبت نام کنید

ثبت نام

اگر عضو سایت هستید لطفا وارد حساب کاربری خود شوید

منابع مشابه

On Locally Lipschitz Locally Compact Transformation Groups of Manifolds

In this paper we show that a “locally Lipschitz” locally compact transformation group acting continuously and effectively on a connected paracompact locally Euclidean topological manifold is a Lie group. This is a contribution to the proof of the Hilbert-Smith conjecture. It generalizes the classical Bochner-Montgomery-Kuranishi Theorem[1, 9] and also the Repovš-Ščepin Theorem [17] which holds ...

متن کامل

On a Theorem of Gleason

In a recent paper (Square roots in locally euclidean groups, Bull. Amer. Math. Soc. vol. 55 (1949) pp. 446-449), A. M. Gleason proved that, in a locally euclidean group G which has no small subgroups, there exist neighborhoods M and N of the neutral element e such that every element in M has a unique square root in N. The author clearly considered this result to be a step towards proving that, ...

متن کامل

On the Locally Branched Euclidean Metric Gauge

A metric gauge on a set is a maximal collection of metrics on the set such that the identity map between any two metrics from the collection is locally bi-Lipschitz. We characterize metric gauges that are locally branched Euclidean and discuss an obstruction to removing the branching. Our characterization is a mixture of analysis, geometry, and topology with an argument of Yu. Reshetnyak to pro...

متن کامل

ar X iv : m at h / 07 02 45 3 v 2 [ m at h . D G ] 1 6 Fe b 20 07 Locally Euclidean metrics on R 3

For all 0 < t ≤ 1, we define a locally Euclidean metric ρt on R . These metrics are invariant under Euclidean isometries and, if t increases to 1, converge to the Euclidean metric dE . This research is motivated by expanding universe. key words. locally Euclidean metric PACS number(s). 98.80.Jk Mathematics Subject Classifications (2000). 85A40, 57M50 1 The metric ρt Let dE denote the Euclidean ...

متن کامل

Egoroff Theorem for Operator-Valued Measures in Locally Convex Cones

In this paper, we define the almost uniform convergence and the almost everywhere convergence for cone-valued functions with respect to an operator valued measure. We prove the Egoroff theorem for Pvalued functions and operator valued measure &theta; : R &rarr; L(P, Q), where R is a &sigma;-ring of subsets of X&ne; &empty;, (P, V) is a quasi-full locally convex cone and (Q, W) is a locally ...

متن کامل

ذخیره در منابع من


  با ذخیره ی این منبع در منابع من، دسترسی به آن را برای استفاده های بعدی آسان تر کنید

عنوان ژورنال:

دوره   شماره 

صفحات  -

تاریخ انتشار 2010